Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 330, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 28, 2006, 6:22 PM EDT for Cuyahoga County, Geauga County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2006, 6:22 PM EDT (22:22 UTC)
- Expired
- Oct 28, 2006, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Cuyahoga County, OH, Geauga County, OH
The radar
The Cleveland radar (KCLE), 46 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 282222
SVRCLE
OHC035-055-282300-
/O.NEW.KCLE.SV.W.0330.061028T2222Z-061028T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
622 PM EDT SAT OCT 28 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO
GEAUGA COUNTY IN NORTHEAST OHIO
* UNTIL 700 PM EDT
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
SOLON...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE SOUTH RUSSELL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4153 8145 4138 8156 4135 8136 4134 8101
4140 8100
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 282245
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
645 PM EDT SAT OCT 28 2006
OHC035-055-282300-
/O.CON.KCLE.SV.W.0330.000000T0000Z-061028T2300Z/
CUYAHOGA OH-GEAUGA OH-
645 PM EDT SAT OCT 28 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR
GEAUGA AND CUYAHOGA COUNTIES...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR CHAGRIN FALLS...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHAGRIN FALLS...
LAT...LON 4153 8145 4138 8156 4135 8136 4134 8101
4140 8100
$$
BM000
WWUS51 KCLE 282303
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
702 PM EDT SAT OCT 28 2006
OHC035-055-282312-
/O.EXP.KCLE.SV.W.0330.000000T0000Z-061028T2300Z/
CUYAHOGA OH-GEAUGA OH-
702 PM EDT SAT OCT 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR GEAUGA AND CUYAHOGA COUNTIES
EXPIRED AT 700 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4153 8145 4138 8156 4135 8136 4134 8101
4140 8100
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 4:05 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 28, 4:05 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 405 PM EDT SAT OCT 28 2006 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT) FORECAST ON TRACK...SOME OF THE STRONGEST WINDS SO FAR ARE BECAUSE OF CONVECTION AND LOCATIONS ALONG THE LAKESHORE. ADDED A FEW LAKESHORE COUNTIES TO HIGH WIND WARNING. OTHERWISE THE WIND ADVISORY LOOKS GOOD AS THE MOST COLD ADVECTION IS GOING ON NOW. CONDITIONS SHOULD DRY OUT WEST OF THE LAKE EFFECT AREAS LATER THIS EVENING WITH PARTLY CLOUDY SKIES. PLENTY OF DRY AIR COMES IN QUICKLY TONIGHT LAKE EFFECT SNOWFALL AMOUNTS SHOULD NOT GET TO WARNING STATUS. THE LOWER AIRITME OVER THE WATER IS A CONTRIBUTING FACTOR. GUIDANCE TEMPERATURES OK. LOCATIONS ALONG THE LAKESHORE MAY HAVE A TOUGH TIME SWITCHING TO SNOW. WITH THE WESTERLY FLOW MOST AREAS WILL JUST HAVE SOME CLOUDS SUNDAY WITH SOME WEAK LAKE EFFECT CONTINUING EAST OF CLEVELAND. RIDGE BUILDS IN FOR MONDAY AND MONDAY NIGHT WITH WARMING TEMPERATURES. && .LONG TERM (TUE THRU SAT)... COLD FRONT MOVES THROUGH TUESDAY AND TUESDAY EVENING. GFS/DIGEX AND ECMWF ARE IN AGREEMENT. TEMPERATURES STAY WARM ENOUGH THAT IT WILL ALL BE RAIN. THE MOISTURE IS A LITTLE HIGHER THIS MODEL RUN...40 TO 50 POPS WILL BE USED. THE MOISTURE HANGS AROUND INTO WEDNESDAY. CONFIDENCE IN THAT IS LOWER...WILL GO WITH A 30 POP. AIRMASS IS FAIRLY STABLE...LIFTED INDEX AROUND 2 AND TOTAL TOTALS LESS THAN 50. HIGH PRESSURE RIDGE BUILDS IN FOR WEDNESDAY THROUGH FRIDAY AND THEN THE DIGEX TRIES TO BRING A TROF IN FROM THE NORTHEAST ON SATURDAY WHILE THE GFS TRIES TO KEEP THE RIDGE IN PLACE. AT THIS TIME WILL KEEP IT DRY. GUIDANCE TEMPERATURES SEEM TO LINE UP WITH LOCAL SCHEMES. && .AVIATION(18Z-18Z)... THE LOW PRES IS NOW OVER ONTARIO AND HAS STRENGTHENED TO 982MB. TIGHT PRES GRADIENT WILL CAUSE VERY GUSTY WINDS ACROSS THE ENTIRE REGION THRU THIS EVENING (INTO THE OVERNIGHT AT ERI) WITH SOME GUSTS TO 40KT POSSIBLE. OTHERWISE...THE COLD POOL ALOFT (500MB TEMPS AROUND -32C) HAS CAUSED SHOWERS AND STORMS WITH SMALL HAIL/SLEET AT CLE AND MFD. IT IS POSSIBLE THAT CAK/YNG/ERI WILL HAVE SOME SMALL HAIL IN THE NEXT COUPLE OF HOURS. OTHERWISE...DRY AIR ADVECTION SHOULD ALLOW CIGS TO RISE TO VFR THIS AFTN WEST AND THIS EVENING/OVERNIGHT FOR THE REMAINDER OF THE AREA. WESTERLY FLOW AT ERI WILL KEEP CONDITIONS IFR THRU THE EVENING WITH CONDITIONS IMPROVING TO MVFR AFTER MIDNIGHT AS DRY AIR MOVES IN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...WIND ADVISORY THIS AFTERNOON AND EVENING. HIGH WIND WARNING OZ010>012-OHZ89 THROUGH TONIGHT. PA...HIGH WIND WARNING THIS AFTERNOON THROUGH TONIGHT PAZ001. WINTER WEATHER ADVISORY PAZ002>003 TONIGHT THROUGH SUNDAY MORNING. WIND ADVISROY PAZ002>003 THROUGH TONIGHT. && SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...MD
Hazardous weather outlook, Oct 28, 5:24 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 524 AM EDT SAT OCT 28 2006 LEZ148-OHZ012-089-PAZ001-290930- GENEVA-ON-THE-LAKE TO CONNEAUT OH-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 524 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...A HIGH WIND WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT AS WINDS INCREASE TO 30 TO 40 MPH WITH WIND GUSTS UP TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... PAZ002-003-290930- SOUTHERN ERIE-CRAWFORD PA- 524 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST PENNSYLVANIA. .DAY ONE...A WINTER WEATHER ADVISORY IS IN EFFECT FROM LATE THIS EVENING UNTIL SUNDAY MORNING. LAKE EFFECT SNOW WILL DEVELOP OVER NORTHWEST PENNSYLVANIA LATE THIS EVENING...WITH UP TO 3 TO 5 INCHES OF SNOW POSSIBLE BEFORE IT TAPERS OFF SUNDAY MORNING. THIS COMBINED WITH THE STRONG GUSTY WINDS WILL CREATE BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... OHZ003-006>011-013-014-017>023-027>033-036>038-047-290930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX- 524 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...A WIND ADVISORY IS IN EFFECT FROM THIS AFTERNOON UNTIL EARLY TONIGHT...AS WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... LEZ142>147-149-162>169-290930- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 524 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...A GALE WARNING IS IN EFFECT OVER LAKE ERIE UNTIL SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Oct 28, 5:03 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
503 PM EDT SAT OCT 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG ASHTABULA 41.88N 80.80W
10/28/2006 ASHTABULA OH LAW ENFORCEMENT
SEVERAL TREES DOWN ESPCIALLY ALONG THE LAKESHORE.
0325 PM TSTM WND DMG CLEVELAND HEIGHTS 41.51N 81.56W
10/28/2006 CUYAHOGA OH LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0325 PM TSTM WND DMG GRAFTON 41.28N 82.03W
10/28/2006 LORAIN OH LAW ENFORCEMENT
TREE DOWN AND A LARGE LIMB.
0345 PM NON-TSTM WND DMG PAINESVILLE 41.73N 81.25W
10/28/2006 LAKE OH LAW ENFORCEMENT
MANY REPORTS OF TREES AND WIRES DOWN ACROSS THE COUNTY.
0400 PM NON-TSTM WND DMG ELYRIA 41.38N 82.11W
10/28/2006 LORAIN OH LAW ENFORCEMENT
MANY REPORTS OF TREES DOWN ACROSS COUNTY.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:33 AM EDT | High Wind Warning | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 24 hr |
| Oct 28, 4:33 AM EDT | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 21 more | 24 hr |
| Oct 28, 10:22 AM EDT | Lakeshore Flood Statement | CLE | Ashtabula, Cuyahoga, Lake | 22 hr |
| Oct 28, 12:28 PM EDT | Special Marine Warning | CLE | 92 min | |
| Oct 28, 3:16 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 59 min |
| Oct 28, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 52 min |
| Oct 28, 7:18 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.